Alert archive / California / Wind Advisories in 2020
Wind Advisory 9, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 21, 2020, 1:52 AM PST. It took effect at Jan 21, 2020, 3:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 1:52 AM PST (09:52 UTC)
- In effect from
- Jan 21, 2020, 3:00 PM PST
- Expired
- Jan 22, 2020, 9:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
411 WWUS76 KHNX 210952 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 152 AM PST Tue Jan 21 2020 CAZ196-198-199-211800- /O.NEW.KHNX.WI.Y.0009.200121T2300Z-200122T1700Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 152 AM PST Tue Jan 21 2020 ...A WIND ADVISORY IS IN EFFECT FROM 3 PM PST THIS AFTERNOON UNTIL 9 AM PST WEDNESDAY MORNING... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Valid from 3 PM PST this afternoon until 9 AM PST Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
3 follow-up statements
653 WWUS76 KHNX 211731 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 931 AM PST Tue Jan 21 2020 CAZ196-198-199-220145- /O.CON.KHNX.WI.Y.0009.200121T2300Z-200122T1700Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 931 AM PST Tue Jan 21 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST WEDNESDAY... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Valid from 3 PM PST this afternoon until 9 AM PST Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dudley
708 WWUS76 KHNX 220130 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 530 PM PST Tue Jan 21 2020 CAZ196-198-199-221000- /O.CON.KHNX.WI.Y.0009.000000T0000Z-200122T1700Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 530 PM PST Tue Jan 21 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Valid until 9 AM PST Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Molina
634 WWUS76 KHNX 220935 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 135 AM PST Wed Jan 22 2020 CAZ196-198-199-221700- /O.CON.KHNX.WI.Y.0009.000000T0000Z-200122T1700Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 135 AM PST Wed Jan 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Valid until 9 AM PST Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:52 PM PST, 11 hours earlier.
Area forecast discussion, Jan 20, 2:52 PM PST, 11 hours before
Area Forecast Discussion National Weather Service Hanford CA 252 PM PST Mon Jan 20 2020 .SYNOPSIS... There is a slight chance for some light precipitation tonight, mainly in the Sierra Nevada and in Kern County. A storm system passing to the north on Tuesday will bring more chances for rain and mountain snow, mainly around Yosemite. Dry weather returns for Wednesday through Friday with night and morning fog likely across the San Joaquin Valley. There is potential for a wetter storm system next weekend. && .DISCUSSION... Satellite imagery shows extensive cloud cover across the region with a moist southwest flow aloft. Like yesterday, these clouds are holding temperatures down a little lower than anticipated. Radar is picking up some weak returns as well as a few moderate echoes along the coast. This activity is in association with a weak short wave trough off the southern California. This system will track inland over SoCal and northern Baja CA tonight. A few light showers are possible, mainly over the Sierra Nevada and in Kern County. A stronger storm system over the northeast Pacific will shift east over the Pacific Northwest on Tuesday. While the bulk of the moisture and dynamics will stay to our north, there is a chance for some showers, mainly around Yosemite NP. QPF is light with generally only a few hundredths of an inch. But could see one to two tenths of an inch around Yosemite with an inch or two of snow above 6000 feet. High pressure builds in on Wednesday for dry weather along with a warming trend through Friday. This will also set the stage for more Tule Fog across the San Joaquin Valley. Models are trending towards a stronger storm system to impact the region next weekend. While it is still several days out, the models are showing fairly good agreement at this time. && .AVIATION...In the San Joaquin Valley, MVFR visibility due to mist through 18z Tuesday, with local IFR to LIFR conditions due to fog. Mountain obscurations in the Sierra Nevada and Tehachapi Mountains with MVFR conditions in showers possible. Otherwise, VFR conditions are expected across the central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... On Tuesday January 21 2020...Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno...Kern...Kings...Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...DCH aviation....DCH weather.gov/hanford
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.